HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Eigenvalue problems with sign-changing coefficients

Camille Carvalho 1 Lucas Chesnel 2 Patrick Ciarlet 3
2 DeFI - Shape reconstruction and identification
Inria Saclay - Ile de France, CMAP - Centre de Mathématiques Appliquées - Ecole Polytechnique
3 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
CNRS - Centre National de la Recherche Scientifique : UMR7231, UMA - Unité de Mathématiques Appliquées, Inria Saclay - Ile de France
Abstract : We consider a class of eigenvalue problems involving coefficients changing sign on the domain of interest. We describe the main spectral properties of these problems according to the features of the coefficients. Then, under some assumptions on the mesh, we explain how one can use classical finite element methods to approximate the spectrum as well as the eigenfunctions while avoiding spurious modes. We also prove localisation results of the eigenfunctions for certain sets of coefficients.
Document type :
Journal articles
Complete list of metadata

Cited literature [11 references]  Display  Hide  Download

Contributor : Patrick Ciarlet Connect in order to contact the contributor
Submitted on : Tuesday, December 5, 2017 - 10:16:12 AM
Last modification on : Wednesday, May 11, 2022 - 12:06:04 PM


Files produced by the author(s)



Camille Carvalho, Lucas Chesnel, Patrick Ciarlet. Eigenvalue problems with sign-changing coefficients. Comptes Rendus. Mathématique, Académie des sciences (Paris), 2017, 355 (6), pp.671 - 675. ⟨10.1016/j.crma.2017.05.002⟩. ⟨hal-01394856v2⟩



Record views


Files downloads